MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-411QR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 08/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the literature described a coagrasper, olympus chose fd-411qr as a representative product.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report is related to the following linked patient identifiers: (b)(6).
 
Event or Problem Description
Olympus reviewed the following literature titled "the derivation and external validation of a fibrosis risk model for colorectal tumours undergoing endoscopic submucosal dissection." literature summary: this study aimed to derive and validate a prediction model to determine the preoperative degree of submucosal fibrosis in colorectal tumours undergoing endoscopic submucosal dissection (esd).A total of 309 patients (age: 68 ± 10.9 years) underwent colorectal esd.No fibrosis (f0), f1 fibrosis, and f2 fibrosis were reported in 196 (63.4%), 70 (22.6%), and 43 (13.9%) cases, respectively.Complications were experienced in 20 (6.4%) resections, 10 (3.2%) being perforations and 10 (3.2%) significant bleeding.After dissection, hemostasis was performed with a coagrasper whenever necessary, and defects were closed with through-the-scope clips.Type of adverse events/number of patients.Perforation/10 patients.Significant bleeding/10 patients.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the reported event was likely an accident, or a complication associated with a surgical procedure while using the subject device.However, there was no complaint reported on the subject device and no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20351642
Report Number9614641-2024-01915
Device Sequence Number7931575
Product Code KNS
UDI-Device Identifier04953170251535
UDI-Public04953170251535
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFD-411QR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CF-HQ190I/UNKNOWN SERIAL #; ELECTROSURGICAL UNIT VIO3 BY ERBE; KD-611L OR KD-612L/UNKNOWN LOT #; KD-650L/UNKNOWN LOT #
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown